Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Management of diarrhea
Aug 18, 2000

Are there long term affects in the use of standostatin? If there is what are they, and how long can it be used? Is it better or no difference to use opium tincture? I have a patient who has 3 t-cells, cryptococcus, v/l over 150,000 and can not take HAART.

Thanks,

Irene, TEA

Response from Dr. Henry

Fortunately I haven't had to use Sandostatin much recently but your questions brings back old memories for 5-10 years ago. Sandostatin used over a long time period is associated with a high rate of biliary/gall bladder problems (@ 12 months perhaps > 50%) as well as injection site discomfort, glucose and other hormone problems. I often found it effective over the short term while trying out other treatment modalities. You don't mention why this person can't take HAART. In some tough cases we have even used only liquid formulations (I call them kiddie cocktails) or even put in a feeding tube for both nutrition and HIV drug administration. Aggressive nutritional/hormonal support is also key. Good luck.

Keith Henry, M.D.



Previous
Sustiva and Depression
Next
Sustiva in patients w/ pre-existing psychiatric disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement